Arkansas, 2013

Flood in Arkansas, January 1 to 31, 2013

January 1 to 31, 2013 · NWS LZK · 1 event in 1 county or zone

Multiple heavy rain events in the months of December, 2012, and January, 2013, caused minor flooding along the Cache River at Patterson. This flooding lasted the entire month of January.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Multiple heavy rain events in the months of December, 2012, and January, 2013, caused minor flooding along the Cache River at Patterson. This flooding lasted the entire month of January.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 31, 11:20 PM CST, 40 minutes earlier.

Area forecast discussion, Dec 31, 11:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1120 PM CST MON DEC 31 2012

.AVIATION...
MVFR CONDITIONS WILL BECOME IFR LATER THIS EVENING...AS RAINFALL
CONTINUES TO MOVE ACROSS THE SOUTHEAST HALF OF THE STATE.
BEHIND THE RAINFALL...DRIZZLE IS POSSIBLE...ALONG WITH FOG. HAVE
ADDED FG FOR THE NORTHERN SITES...AND IFR FOR THE SOUTHERN SITES.
CONDITIONS WILL BEGIN TO IMPROVE DURING THE DAY TUESDAY...BUT WILL
REMAIN MVFR.
&&

.PREV DISCUSSION... /ISSUED 224 PM CST MON DEC 31 2012/

SHORT TERM...TONIGHT THROUGH THURSDAY
RAIN WILL CONTINUE TO BE FAIRLY WIDESPREAD THROUGH EARLY
EVENING...AS AN UPPER LEVEL SYSTEM CONTINUES TO MOVE THROUGH THE
REGION AHEAD OF AN APPROACHING FRONTAL BOUNDARY. THE
AFOREMENTIONED FRONTAL BOUNDARY WILL PUSH INTO THE REGION TONIGHT...
WITH RAINFALL SHIFTING A BIT EASTWARD. WIDESPREAD PRECIP SHOULD
COME TO AN END AFTER MIDNIGHT IN THE NORTH...BUT WITH THE BOUNDARY
SLOWLY MOVING...RAIN WILL LIKELY LINGER IN THE SOUTHEAST HALF
THROUGH TUESDAY MORNING.

BEHIND THE BOUNDARY...THE AIRMASS WILL RETAIN MOISTURE...WITH SOME
PATCHY LIGHT FREEZING DRIZZLE AND/OR FREEZING FOG POSSIBLE ACROSS
THE NORTH LATE TONIGHT/EARLY TUESDAY MORNING.

ALL PRECIP SHOULD CLEAR THE AREA BY WEDNESDAY EVENING...WITH
COOLER AIR MOVING INTO THE STATE. THE COOL AIR WILL REMAIN THROUGH
THE END OF THE WEEK...WITH A REINFORCING SHOT DROPPING DOWN LATE
WEDNESDAY/EARLY THURSDAY.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY
ABOVE AVERAGE WINTERTIME FORECAST CONFIDENCE EXISTS CONCERNING OF
SENSIBLE WEATHER ELEMENTS DURING THIS PERIOD. A SPLIT UPPER FLOW
WILL PREVAIL ACROSS THE U.S....WITH A CONFLUENT FLOW ACROSS THE
MID SOUTH. DRY CONDITIONS ARE EXPECTED THOUGHT THE PERIOD. COOL
CONDITIONS WILL START THE PERIOD...WARMING TO NEAR NORMAL LATE.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Dec 31, 4:10 PM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 PM CST MON DEC 31 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
410 PM CST MON DEC 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FREEZING FOG WILL BE POSSIBLE LATE TONIGHT IN AREAS NORTH
OF THE INTERSTATE 40 CORRIDOR.

.DAYS TWO THROUGH SEVEN...NEW YEARS DAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Woodruff County, 0.94 mi WSW of Riverside to 0.45 mi N of Cavell
Cause
Heavy Rain
Property damage
$2,000
Reported by
River/Stream Gage
Coordinates
35.273, -91.244

Heavy rain events in the months of December, 2012, and January, 2013, caused minor flooding along the Cache River at Patterson. The highest crest during this period was 10.6 feet on January 19th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, January 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 423570.